STANLEY L. WALLACE, M.D.
To the editor: The case report by Gelbart, Weinstein, and Fajardo (Ann Intern Med 86:196-198, 1977) describes the clinical course and biopsy information in a patient who, after 1 month of allopurinol therapy, developed exfoliative dermatitis, fever, eosinophilia, and acute renal shutdown. Skin biopsy showed subacute small vessel angiitis and renal biopsy a severe acute interstitial nephritis.
However, one crucial question was neither asked nor answered in this report. Why was the patient given allopurinol at all? According to the letter, allopurinol and small doses of colchicine were given in the treatment of an acute attack of presumed gout. But
Learn more about subscription options.
Register Now for a free account.
WALLACE SL. Allopurinol Use. Ann Intern Med. 1977;87:116–117. doi: 10.7326/0003-4819-87-1-116_2
Download citation file:
Published: Ann Intern Med. 1977;87(1):116-117.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only